Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 19, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 5, 2004, 6:01 AM CDT for Cameron County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2004, 6:01 AM CDT (11:01 UTC)
- Expired
- Apr 5, 2004, 7:00 AM CDT
- In force
- 59 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 7 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 11.0 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1789 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
917 WUUS54 KBRO 051101 SVRBRO TXC061-051200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 600 AM CDT MON APR 5 2004 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CAMERON COUNTY IN DEEP SOUTH TEXAS * UNTIL 700 AM CDT * AT 557 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED 13 MILES SOUTH OF BROWNSVILLE...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BROWNSVILLE BY 620 AM CDT. LAGUNA VISTA BY 655 AM CDT. LAGUNA HEIGHTS BY 700 AM CDT. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2597 9756 2585 9744 2597 9718 2611 9728 $$ CASTILLO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 4:30 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Apr 5, 4:30 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 330 AM CST MON APR 5 2004 .DISCUSSION...WITH THE H5 PATTERN BECOMING MORE ZONALLY ORIENTED... DEEP SOUTH TEXAS WILL BE VULNERABLE TO PASSING INSTABILITY ALOFT DURING THE FORECAST PERIOD. FOR TODAY AND WEDNESDAY HOWEVER...A SLIGHT CHANCE OF CONVECTION IS POSSIBLE WITH DIURNAL HEATING... ALTHOUGH IN THE LATEST DAY ONE CONVECTIVE DISCUSSION DEEP SOUTH TEXAS IS JUST OUTSIDE THE GENERAL THUNDERSTORM OUTLOOK AREA FOR TODAY. BY LATE WEDNESDAY...SOME SUBTROPIOCAL MOISTURE AND H5 VORTICITY IS OVERHEAD...AND SHOWERS MAY DEVELOP OVER THE COASTAL WATERS AND MOVE ASHORE BY THURSDAY MONRING. ABOUT THIS SAME TIME ANOTHER H5 LOW IS DEVELOPING OVER ARIZONA...THOUGH THIS FEATURE SHOULD LIFT OUT MUCH SOONER THAN THE MOST RECENT H5 LOW. A VORT CENTER IN THE H5 STREAM MOVES OVER THURSDAY AFTERNOON...AND SHOWERS/THUNDERSTORMS COULD SPARK IN THE WESTERN SECTIONS AS A RESULT. ONCE A PLAINS STORM SYSTEM DEVELOPS AND MOVES EAST FROM MID TO LATE WEEK...THE PATH IS OPEN FOR HIGH PRESSURE AND A FRONTAL BOUNDARY TO PUSH TOWARD DEEP SOUTH TEXAS BY SATURDAY AFTERNOON...AND RAIN CHANCES INCREASE AGAIN BEGINNING LATE SATURDAY THROUGH EARLY MONDAY...WITH COOLER TEMPERATURES IN PLACE MONDAY MORNING AS WELL. HIGH PRESSURE SETTLES OVER THE AREA ON MONDAY WITH CLEARING SKIES. && .SYNOPTIC...THE ATMOSPHERE HAS DRIED OUT SOME ACROSS DEEP SOUTH TEXAS...WITH MOSTLY CLEAR SKIES NOW EXCEPT FOR SOME RESIDUAL MID LEVEL MOISTURE/CLOUDS. IN ADDITION...SOME LOW LEVEL CLOUDS ARE BEGINNING TO DRIFT ASHORE...AND WITH AMPLE GROUND MOISTURE FROM RECENT RAINS...SOME PATCHY FOG IS BEGINNING TO SHOW SIGNS OF DEVELOPMENT. OTHERWISE...LIGHT NORTHEAST WINDS PREVAIL ONSHORE AND EAST WINDS OVER THE COASTAL WATERS. AS THE H5 LOW KICKS OUT OVER NEW MEXICO THIS MORNING...A FINAL LAST GASP OF CONVECTION IS FIRING NORTH OF HERE IN THE HILL COUNTRY/CENTRAL TEXAS...WITH LITTLE CHANCE OF REACHING DEEP SOUTH TEXAS. && .MARINE...MSAS SURFACE ANALYSIS INDICATES EAST SOUTHEAST FETCH ACROSS THE WESTERN GULF OF MEXICO WITH HIGH PRESSURE OVER THE EASTERN UNITED STATES AND LOW PRESSURE OVER SOUTHWEST TEXAS. SEAS WERE 6 FEET WITH EAST WINDS NEAR 15 KNOTS AT BUOY 020 THIS MORNING. MODERATE SOUTHEAST WINDS TO PREVAIL THIS AFTERNOON WITH CONVECTIVE COMPLEX MOVING ACROSS CENTRAL TX. IT APPEARS BULK OF PRECIPITATION WILL REMAIN NORTH OF THE COASTAL WATERS THROUGH TONIGHT WITH WINDS VEERING TO THE SOUTH. LIGHT TO MODERATE SOUTHEAST WINDS TO PREVAIL THROUGH FRIDAY AND BACK TO THE EAST SATURDAY AS A WEAK COLD FRONT APPROACHES THE COASTAL WATERS FROM THE NORTH. WILL WORD SCEC FOR THE OFFSHORE WATERS THIS MORNING. && .AVIATION...CEILINGS WERE VARIABLE ACROSS THE LOWER RIO GRANDE VALLEY THIS MORNING WITH KBRO AND KMFE REPORTING NEAR 2000 FT...KHRL AND KPIL REPORTING NEAR 4000 FT. WITH RECENT HEAVY RAINFALL...STILL EXPECT SOME PATCHY FOG TO DEVELOP EARLY THIS MORNING. OTHERWISE...STRONG LOW LEVEL JET TO CONTINUE TO BRING MOISTURE NORTHWARD ACROSS DEEP SOUTH TX THIS AFTERNOON WITH CONVECTIVE COMPLEX MOVING ACROSS THE HILL COUNTRY AND CENTRAL TX. WILL KEEP THUNDERSTORMS OUT OF TAFS TODAY BUT SHOWERS MAY DEVELOP IN THE VICINITY OF AERODROMES. VFR TO MVFR CONDITIONS TO PREVAIL TONIGHT WITH LIGHT SOUTHEAST WINDS. && .PREV DISCUSSION...OF 800 PM CST MON APR 5 2004...CLEAR TO PARTLY CLOUDY SKIES AND LIGHT TO MODERATE EASTERLY WINDS PREVAIL OVER THE COASTAL COUNTIES OF DEEP SOUTH TEXAS THIS EVENING. THE ATMOSPHERE STABILIZED ACROSS THE AREA TODAY AS DRIER AIR FILTERED INTO THE MID LEVELS. THE MESO-ETA MODEL RUN THIS EVENING DEPICTS A DRYING TREND ALONG THE COASTAL COUNTIES AT THE MID-LEVELS. AREAS OF FOG POSSIBLY DENSE IN SOME AREAS WILL DEVELOP OVER THE COASTAL COUNTIES BEFORE SUNRISE TUESDAY AND WEDNESDAY MORNINGS AS EASTERLY WINDS AND RECENT RAINS ENHANCE LOW LEVEL MOISTURE. PATCHY FOG MAY DEVELOP OVER THE INLAND COUNTIES BEFORE SUNRISE TUESDAY AND WEDNESDAY MORNINGS. AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER NEW MEXICO WILL MAINTAIN A CHANCE FOR SHOWERS ON TUESDAY. LIGHT TO MODERATE SOUTHERLY WINDS WILL PREVAIL OVER THE CWA TUESDAY. THE LOW PRESSURE SYSTEM IS EXPECTED TO PROPAGATE TO THE NORTHEAST TUESDAY RESULTING IN DRIER CONDITIONS, PARTLY CLOUDY SKIES AND LIGHT TO MODERATE WINDS OVER DEEP SOUTH TEXAS WEDNESDAY THROUGH FRIDAY. EXTENDED...A COLD FRONT IS EXPECTED TO MOVE INTO DEEP SOUTH TEXAS EARLY SUNDAY. AS THE FRONTAL BOUNDARY APPROACHES THE AREA THE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE. IN THE WAKE OF THE FRONT EARLY NEXT WEEK A HIGH PRESSURE SYSTEM WILL BUILD OVER DEEP SOUTH TEXAS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 83 70 84 70 84 / 00 00 00 10 00 BROWNSVILLE 84 67 85 68 86 / 20 00 10 10 10 HARLINGEN 85 66 87 68 87 / 20 00 10 10 10 MCALLEN 88 67 88 68 88 / 10 00 00 00 10 RIO GRANDE CITY 89 66 89 67 89 / 10 00 00 00 10 SOUTH PADRE ISLAND 81 71 81 71 81 / 00 00 00 10 00 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && 54/61 THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Apr 5, 12:29 AM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1229 AM CDT MON APR 5 2004 TXZ248>257-051100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 1229 AM CDT MON APR 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TONIGHT. SCATTERED TO NUMEROUS SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH THE NIGHT ACROSS DEEP SOUTH TEXAS AS AN UPPER LEVEL TROUGH INTERACTS WITH MOIST AND UNSTABLE AIR OVER THE REGION. THE CHANCES FOR HEAVY RAIN AND SEVERE WEATHER WILL CONTINUE ACROSS DEEP SOUTH TEXAS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE ATMOSPHERE OVER DEEP SOUTH TEXAS IS FORECAST TO REMAIN MOIST AND UNSTABLE FOR MUCH OF THE UPCOMING WEEK. SHOWERS AND THUNDERSTORMS REMAIN IN THE EXTENDED FORECAST AS A CONSEQUENCE. THUNDERSTORM CHANCES WILL BE GREATEST IN THE NORTHERN COUNTIES MONDAY AND TUESDAY. DEVELOPMENT OF ISOLATED STRONG THUNDERSTORMS WILL ALSO BE POSSIBLE MONDAY AND TUESDAY. AN APPROACHING COLD FRONT MAY TRIGGER ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTERS ARE URGED TO MONITOR WEATHER CONDITIONS CLOSELY TONIGHT.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:15 PM CDT | Flash Flood Warning | BRO | Brooks | 105 min |
| Apr 4, 7:24 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 66 min |
| Apr 4, 7:33 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 57 min |
| Apr 4, 7:44 PM CDT | Flash Flood Warning | BRO | Zapata | 3 hr |
| Apr 4, 8:10 PM CDT | Flash Flood Warning | BRO | Brooks, Jim Hogg | 3 hr |
| Apr 4, 8:14 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 61 min |
| Apr 4, 8:30 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 45 min |
| Apr 4, 8:49 PM CDT | Tornado Warning | BRO | Jim Hogg | 41 min |
| Apr 4, 9:04 PM CDT | Tornado Warning | BRO | Brooks, Jim Hogg | 41 min |
| Apr 4, 9:14 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 31 min |
| Apr 4, 9:45 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Kenedy | 45 min |
| Apr 4, 10:32 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 58 min |
| Apr 4, 11:16 PM CDT | Flash Flood Warning | BRO | Brooks, Kenedy | 3 hr |
| Apr 4, 11:20 PM CDT | Special Marine Warning | BRO | 85 min | |
| Apr 4, 11:20 PM CDT | Special Marine Warning | BRO | 85 min | |
| Apr 5, 12:08 AM CDT | Flash Flood Warning | BRO | Starr | 3 hr |
| Apr 5, 12:30 AM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 60 min |
| Apr 5, 12:45 AM CDT | Severe Thunderstorm Warning | BRO | Starr | 45 min |
| Apr 5, 12:58 AM CDT | Special Marine Warning | BRO | 2 hr | |
| Apr 5, 12:58 AM CDT | Special Marine Warning | BRO | 2 hr | |
| Apr 5, 1:00 AM CDT | Tornado Warning | BRO | Starr | 45 min |
| Apr 5, 1:03 AM CDT | Flash Flood Warning | BRO | Hidalgo | 3 hr |
| Apr 5, 2:48 AM CDT | Flash Flood Warning | BRO | Cameron | 102 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.